Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 47, NWS Cleveland, OH

August 18, 2008

NWS Cleveland, OH issued this small craft advisory at Aug 18, 2008, 1:28 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2008, 1:28 PM EDT (17:28 UTC)
Expired
Aug 19, 2008, 4:00 AM EDT
In force
15 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 181728
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
128 PM EDT MON AUG 18 2008

LEZ145>149-190130-
/O.NEW.KCLE.SC.Y.0047.080818T1728Z-080819T0400Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
128 PM EDT MON AUG 18 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

HIGH PRESSURE TO THE SOUTH OF THE LAKE WILL CONTINUE TO CAUSE
GUSTY SOUTHWEST WINDS ON LAKE ERIE AT 10 TO 20 KNOTS. THE WIND
WILL CAUSE WAVES OF 3 TO 5 FEET ALONG THE SHORE...HENCE THE
ISSUANCE OF THE SMALL CRAFT ADVISORY.

THE WIND IS EXPECTED TO DIMINISH LATER TONIGHT AHEAD OF A COLD
FRONT. THIS SHOULD ALLOW THE WAVES TO DIMINISH BELOW 4 FEET
OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

$$

LOMBARDY
1 follow-up statement
000
WHUS71 KCLE 190129
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT MON AUG 18 2008

LEZ145>149-190800-
/O.EXT.KCLE.SC.Y.0047.000000T0000Z-080819T0800Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
929 PM EDT MON AUG 18 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT TUESDAY.

SOUTHWEST TO WEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE AHEAD OF A
COLD FRONT THAT WILL MOVE ACROSS THE LAKE DURING THE NIGHT. THESE
WINDS WILL CAUSE WAVES OF 3 TO 5 FEET ALONG THE SHORE...HENCE THE
ISSUANCE OF THE SMALL CRAFT ADVISORY.

AFTER THE FRONTAL PASSAGE THE WINDS WILL BECOME NORTHEAST. IT IS
POSSIBLE THAT THE WAVES OVER THE OHIO AND PENNSYLVANIA NEARSHORE
WATERS ON TUESDAY WILL BE 4 TO 6 FEET AND A SMALL CRAFT ADVISORY
COULD BE NEEDED. BOATERS SHOULD MONITOR LATER FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 1:24 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 18, 1:24 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
124 PM EDT MON AUG 18 2008

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL MOVE MOVE ACROSS ONTARIO TODAY. IN THE
TROUGHS WAKE A COLD FRONT WILL PUSH SOUTHWARD WITH HIGH PRESSURE
THEN BUILDING INTO NORTHERN OHIO ON TUESDAY. TEMPERATURES WILL
THEN WARM WEDNESDAY INTO THURSDAY AS UPPER LEVEL HIGH PRESSURE
SITS OVER OHIO.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO ADD ISOLATED TSRA FOR NW OH. AREA CAPPED...BUT SOME
ELEVATED CAPE AND SOME SFC CONVERGENCE. PLUS DTX SOUNDING SHOWS
CONVECTIVE TEMP OF 78. ENOUGH UNCERTAINTY TO MENTION ISOLATED TSRA
THIS AFTERNOON. ALSO BUMPED UP TEMPS BY A DEGREE OR TWO.

UPPER LEVEL TROUGH WILL MOVE OVER ONTARIO TODAY WITH A BULK OF ITS
ENERGY REMAINING NORTH OF THE CWA. DECENT CAP WILL BE IN PLACE FOR
AREAS WEST OF A CAK TO CLE LINE. MAY BE JUST ENOUGH INSTABILITY
EAST OF THIS LINE TO WARRANT A ISOLATED/SLIGHT CHANCE OF
THUNDERSTORMS. A COUPLE SHOWERS MAY COME OFF THE LAKE THIS MORNING
IN THE ERIE AREA THEN AS THE AREA BECOMES PARTLY CLOUDY THIS
AFTERNOON THERE SHOULD BE ENOUGH HEATING TO TRIGGER A COUPLE MORE
STORMS OVER THE HIGHER TERRAIN. TEMPERATURES LOOK TO BE A DEGREE
OR 2 WARMER THAN YESTERDAYS HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COLD FRONT WILL MOVE ACROSS THE LAKE TONIGHT AND ACROSS NORTHERN
OHIO TUESDAY MORNING. BEST CHANCES OF SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE COLD FRONT WILL BE ACROSS THE NORTHEASTERN
CWA WITH SLIGHT CHANCES EXTENDING WESTWARD TO A CANTON TO CLEVELAND
LINE. EXPECT THE FRONT TO PUSH SOUTHWARD FARLY FAST WITH A DECENT
CENTER OF SURFACE HIGH PRESSURE PUSHING SOUTHWARD. HAVE CONTINUED
SOME SLIGHT CHANCES ALONG THE FRONT ACROSS THE SOUTHERN CWA ON
TUESDAY. THE SHEAR PROFILE WILL IMPROVE AS THE TROUGH SWINGS OVER
ONTARIO LATE TODAY INTO TONIGHT AND WILL HAVE AN OPPORTUNITY TO
INTERACT WITH SOME MARGINAL INSTABILITY. WILL HAVE TO KEEP AN EYE
ON THE PA COUNTIES WESTWARD INTO ASHATABULA COUNTY FOR HAIL AND
MAYBE SOME WIND. WILL LET THE 06Z MODEL RUNS DETERMINE IF THIS
SHOULD BE MENTIONED IN THE HWO.

AFTER A COOLER DAY ON TUESDAY WE WILL SEE A WARMING TREND INTO
FRIDAY AS SOUTHERLY WINDS RETURN WITH SURFACE HIGH PRESSURE
SLIDING TO EASTERN PENNSYLVANIA. THIS OCCURRING AS HEIGHTS INCREASE
OVER THE REGION. WE MAY SEE HIGHS RUNNING 2 TO 8 DEGREES ABOVE
AVERAGE FOR THURSDAY INTO FRIDAY.

MUCH UNCERTAINTY IS IN THE FORECAST FOR FRIDAY INTO FRIDAY NIGHT
ON HOW TROPICAL STORM/HURRICANE FAY INTERACT WITH AN UPPER LEVEL
LOW THAT IS CURRENTLY OVER COLORADO. WITH SO MUCH UNCERTAINTY WE
HAVE RETAINED THE PREVIOUS FORECASTED PRECIPITATION CHANCES AND
WILL CONTINUE TO MONITOR MODELS FOR ADDITIONAL DETAILS THROUGH THE
WEEK.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
WILL BE MAKING ONLY MINOR ADJUSTMENTS TO LONG TERM PERIOD GIVEN
UNCERTAINTY IN MODELS AND EXACT TRACK THAT FAY WILL TAKE.  PREVIOUS
PACKAGE HAD CHANCE WORDING FOR ALL PERIODS NEXT WEEKEND AND THIS
SEEMS REASONABLE FOR NOW.  WILL PROBABLY NEED TO GO WITH LIKELY POPS
AT SOME POINT BUT WOULD LIKE TO SEE BETTER MODEL CONTINUITY BEFORE
MAKING THE CHANGE.  TEMPS WILL BE SEASONABLE BOTH SATURDAY AND
SUNDAY.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
AIRMASS STABLE ACROSS MUCH OF THE AREA ALTHOUGH CAP IS WEAKEST IN
THE FAR NORTHWEST WHERE CAPE IS ALSO GREATEST. HEALTHY CU FIELD
HAS DEVELOPED FROM SRN LOWER MI THROUGH NWRN OH INTO INDIANA. FLOW
WILL BRING THIS INTO NWRN OH EARLY THIS AFTERNOON. CONVERGENCE
ALSO SHOWING UP IN SOME ENHANCEMENT FROM JUST NORTH OF KTOL TO EAR
KDFI TO NR KFWA AND A SHOWER NORTH OF KTOL. EXPECT THIS LINE TO
CONTINUE TO BE A FOCUS FOR SHOWERS OR TSTM DEVELOPMENT AS IT MOVES
SLOWLY SOUTHEAST. COLD FRONT ON TRACK FOR PASSAGE EARLY TONIGHT.
FOR NOW WILL BRING IN VCTS AND VCSH FOR THE AREA ASSOCIATED WITH
THE FRONT. BUFKIT SHOWS SOME LOW LEVEL MOISTURE DEVELOPING POST
FRONT AROUND SUNRISE THAT COULD GIVE US A COUPLE HOURS OF MVFR
CIGS AROUND DAYBREAK.

OUTLOOK...HIGH PRESSURE AND VFR CONDITIONS RETURNING WEDNESDAY
AND THURSDAY. SOME NON-VFR CONDITIONS MAY OCCUR ON FRIDAY AS
MOISTURE MOVES INTO THE REGION FROM THE WEST. SCATTERED -TSRA
POSSIBLE ON FRIDAY.

&&

.MARINE...
WINDS WERE INCREASING OVER THE LAKE AHEAD OF A COLD FRONT THAT IS
EXPECTED TO MOVE SOUTH ACROSS THE LAKE OVERNIGHT. THE HIGH
PRESSURE CENTERED TO THE SOUTH OF THE AREA IS SHOWING SIGNS OF
INCREASING GRADIENT OVER THE AREA THIS AFTERNOON AND EARLY
TONIGHT. THIS IS THE FEATURE RESPONSIBLE FOR THE HIGHER WINDS AND
WAVES ON THE LAKE. WAVES HAVE INCREASED TO NEAR 5 FEET ON THE LAKE
AND HAVE SINCE ISSUED A SMALL CRAFT ADVISORY FOR THE EASTERN TWO
THIRDS OF THE AREA THROUGH MIDNIGHT TONIGHT. WINDS SHOULD DIMINISH
OVERNIGHT AHEAD OF THE FRONT AND THEN PICK UP AGAIN TUESDAY BEHIND
THE FRONT. SMALL CRAFTS WILL LIKELY BE NEEDED AGAIN FOR TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LEZ145>149.

&&

SYNOPSIS...MULLEN
NEAR TERM...DJB/MULLEN
SHORT TERM...MULLEN
LONG TERM...KUBINA
AVIATION...TK
MARINE...KUBINA
Hazardous weather outlook, Aug 18, 6:13 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
613 AM EDT MON AUG 18 2008

LEZ061-142>149-162>169-OHZ003-007-009>012-089-PAZ001-191015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-OTTAWA-
ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
613 AM EDT MON AUG 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE AN INCREASED RISK OF RIP CURRENTS IN THE WAKE OF A
COLD FRONT THAT WILL MOVE ACROSS LAKE ERIE EARLY TUESDAY. THIS
THREAT WILL PERSIST INTO TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-191015-
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
613 AM EDT MON AUG 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:32 PM EDTSevere Thunderstorm WarningCLELucas43 min
Aug 18, 5:13 PM EDTSpecial Marine WarningCLE61 min

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.